Top
10
Doctor insights on: Vitamin D Overdose

Share

Vitamin D Overdose (Overview)

Vitamin d toxicity is a rare but potentially serious condition due to excessive vitamin d in your body. Taking megadoses of vitamin d supplements (50, 000 international units (iu) a day or more for several months) is the usual cause. The main problem with vitamin d toxicity is high blood calcium levels that can cause poor appetite, nausea, vomiting, weakness, frequent urination and kidney problems.


1

1
What are symptoms of a vitamin d overdose ?

What are symptoms of a vitamin d overdose ?

Rare- many symptoms: Vitamin d toxicity is quite rare- in known cases people took 40, 000 units or more a day for a long time. One would need to take millions of units to overdose. Symptoms include nausea, vomiting, poor appetite, constipation, weakness, weight loss, tingling sensations in the mouth, confusion & heart arrhythmias. See http://www.Vitamindcouncil.Org/about-vitamin-d/what-is-vitamin-d/vitamin-d-toxicity/. ...Read more

Vitamin D Overdose (Overview)

Vitamin d toxicity is a rare but potentially serious condition due to excessive vitamin d in your body. Taking megadoses of vitamin d supplements (50, 000 international units (iu) a day or more for several months) is the usual cause. The main problem with vitamin d toxicity is high blood calcium levels that can cause poor appetite, nausea, vomiting, weakness, frequent urination and kidney problems.


2

2
What are the tests for vitamin d overdose?

What are the tests for vitamin d overdose?

Vitamin d, calcium: Excess vitamin d intake will result in an elevated vitamin d level. If the excess is significant this can result in an elevated blood calcium. ...Read more

3

3
What is the treatment for vitamin d overdose?

What is the treatment for vitamin d overdose?

See your doctor: The main consequence of vitamin d toxicity is a buildup of calcium in your blood which can cause symptoms such as poor appetite, nausea and vomiting. Weakness, frequent urination and kidney problems also may occur. Treatment includes the stopping of excessive vitamin d intake. Your doctor may also prescribe intravenous fluids and medications, such as corticosteroids or bisphosphonates. ...Read more

4

4
How to avoid vitamin d overdose if I like lots of milk and sun?

How to avoid vitamin d overdose if I like lots of milk and sun?

Stop worrying: You can't get hypervitaminosis D from sunlight as there's not enough precursor in your skin and sunlight turns it off -- this self-regulates. There has never been a case of clinical vitamin D toxicity from diet. A couple of labs are labeling high vitamin D levels "toxic"; most of the pathology community thinks this is misguided. Glad you've got some good habits; sunscreen as needed. ...Read more

See 1 more doctor answer
5

5
Vitamin d overdose. What can help!?

Vitamin d overdose. What can help!?

Her are some tips: 1. Avoidance of direct sunlight exposure. 2. Avoidance of foods and supplements containing vitamin d. 3. Restriction of calcium intake. 4. Drinking 8 glasses of water daily. ...Read more

6

6
What are the tests for vitamin d overdose?

Vitamin d, calcium: Excess vitamin d intake will result in an elevated vitamin d level. If the excess is significant this can result in an elevated blood calcium. ...Read more

7

7
What are symptoms of a vitamin d overdose ?

Rare- many symptoms: Vitamin d toxicity is quite rare- in known cases people took 40, 000 units or more a day for a long time. One would need to take millions of units to overdose. Symptoms include nausea, vomiting, poor appetite, constipation, weakness, weight loss, tingling sensations in the mouth, confusion & heart arrhythmias. See http://www.Vitamindcouncil.Org/about-vitamin-d/what-is-vitamin-d/vitamin-d-toxicity/. ...Read more

8

8
What is the definition or description of: vitamin d overdose?

What is the definition or description of: vitamin d overdose?

Excess Vitamin D: Vitamin d toxicity is a rare but potentially serious condition due to excessive vitamin d in your body. Taking megadoses of vitamin d supplements (50, 000 international units (iu) a day or more for several months) is the usual cause. The main problem with vitamin d toxicity is high blood calcium levels that can cause poor appetite, nausea, vomiting, weakness, frequent urination and kidney problems. ...Read more

See 1 more doctor answer
9

9
How to avoid vitamin d overdose if I like lots of milk and sun?

Stop worrying: You can't get hypervitaminosis D from sunlight as there's not enough precursor in your skin and sunlight turns it off -- this self-regulates. There has never been a case of clinical vitamin D toxicity from diet. A couple of labs are labeling high vitamin D levels "toxic"; most of the pathology community thinks this is misguided. Glad you've got some good habits; sunscreen as needed. ...Read more

See 1 more doctor answer
10

10
What is the treatment for vitamin d overdose?

See your doctor: The main consequence of vitamin d toxicity is a buildup of calcium in your blood which can cause symptoms such as poor appetite, nausea and vomiting. Weakness, frequent urination and kidney problems also may occur. Treatment includes the stopping of excessive vitamin d intake. Your doctor may also prescribe intravenous fluids and medications, such as corticosteroids or bisphosphonates. ...Read more

Dr. Randy Baker
1,823 doctors shared insights

Vitamin D (Definition)

Vitamin d is a vitamin which is a kind of nutritional agent ...Read more


Dr. Linda DiMeglio
1,022 doctors shared insights

Calcitriol (Definition)

Calcitriol is a metabolic agent which is a kind of ...Read more